Texas, 2004

Hail in Texas, September 18, 2004

September 18, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 18, 1:41 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 18, 1:41 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT SAT SEP 18 2004

.DISCUSSION...TEMPERATURES A FEW DEGREES COOLER TODAY ACROSS THE
REGION BUT STILL WELL ABOVE SEASONAL NORMS. LCH 88-D SHOWING A FEW
SHOWERS ALONG THE SABINE RIVER AND SOUTHEAST TEXAS.

SOMEWHAT COOLER WEATHER PATTERN ON TAP FOR THE NEXT FEW DAYS.
SHALLOW COOL FRONT/DEW POINT BOUNDARY HAS DROPPED SOUTH SOUTHWEST
INTO THE NEAR COASTAL WATERS. MODELS CONSISTENT IN PUNCHING BOUNDARY
WELL INTO THE COASTAL WATERS OVERNIGHT BRINGING A CONTINUED DOWNWARD
TREND OF DEW POINTS AND TEMPS. LOOKING FOR MORE SEASONABLE
TEMPERATURES AND A CONTINUED DRY WEATHER PATTERN THE NEXT FEW DAYS AS
1020+ SURFACE HIGH DIVES INTO THE REGION THEN SLOWLY MEANDERS EAST...
AND 590 5H HIGH REMAINS PARKED OVERHEAD.

RAIN CHANCES RETURNING WEDNESDAY AS SOUTHERN EXTENT OF MASSIVE
MID/UPPER HIGH OVER THE REGION BEGINS TO BREAK DOWN WITH SEVERAL
IMPULSES INCOMING FROM THE EAST. MORE SIGNIFICANT RAIN CHANCES
POSSIBLE LATER IN THE WEEK AS MID/UPPER TROF ADVANCES ACROSS THE
PLAINS AND ASSOCIATED SURFACE FRONT APPROACHES AND MOVES ACROSS
THE REGION.

&&

.AVIATION...ISOLATED LATE AFTERNOON SHOWERS OVER SOUTHEAST TEXAS...
OTHERWISE VFR CONDITIONS TO CONTINUE. EXPECT WINDS TO REMAIN UNDER 10
KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  67  89  63  87  /   0   0   0   0
BPT  68  90  64  88  /   0   0   0   0
AEX  62  88  60  87  /   0   0   0   0
LFT  66  87  63  85  /   0   0   0   0
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

MARCOTTE
Hazardous weather outlook, Sep 18, 4:07 AM CST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 AM CDT SAT SEP 18 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
191100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
507 AM CDT SAT SEP 18 2004

.DAY ONE...TODAY AND TONIGHT...
A WEAK COOL FRONT IS EXPECTED TO MOVE SOUTHWEST ACROSS LOWER
SOUTHEAST TEXAS TODAY. A FEW SHOWERS OR THUNDERSTORMS COULD OCCUR
NEAR THE FRONT BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...NO SEVERE
WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT ANTICIPATED AT THIS TIME.

20

The radar

The Lake Charles radar (KLCH), 77 km away, was scanning. The volume nearest the first event began at 22:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Orange

When
September 18, 4:40 PM CST
Where
Orange County, Vidor
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.117, -94.017

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422143.